Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 17, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Sep 18, 2014, 6:23 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Sep 18, 2014, 7:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2014, 6:23 AM CDT (11:23 UTC)
- In effect from
- Sep 18, 2014, 7:00 AM CDT
- Expired
- Sep 18, 2014, 1:17 PM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 11.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WHUS43 KDLH 181123 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 623 AM CDT THU SEP 18 2014 MNZ037-WIZ001-190100- /O.NEW.KDLH.BH.S.0017.140918T1200Z-140919T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 623 AM CDT THU SEP 18 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVES AND STRONG RIP CURRENTS. * HIGH WAVE ACTION WILL MAKE SWIMMING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ GRANING
1 follow-up statement
941 WHUS43 KDLH 181817 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 117 PM CDT THU SEP 18 2014 MNZ037-WIZ001-181930- /O.CAN.KDLH.BH.S.0017.000000T0000Z-140919T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 117 PM CDT THU SEP 18 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Sep 18, 4:55 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 18, 4:55 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
455 AM CDT THU SEP 18 2014
.UPDATE...
ISSUED AT 452 AM CDT THU SEP 18 2014
CANCELLED FROST ADVISORY NRN ST LOUIS COUNTY AS TEMPS CONTINUE TO
REMAIN STEADY OR RISE DUE TO EXTENSIVE LOW CLOUD COVER AND LIGHT
SE WIND. THERE IS AN AREA OF CLEARING JUST EAST OF A GRAND MARAIS
TO GRAND PORTAGE LINE...MOVING WEST. THIS SHOULD ALLOW TEMPS TO
FALL ONCE AGAIN OVER PARTS OF LAKE/COOK COUNTIES SO WILL LEAVE
THAT FROST ADVISORY FOR NOW. ZFP/NPW ALREADY RESENT.
&&
.SYNOPSIS...
ISSUED AT 319 AM CDT THU SEP 18 2014
SFC/MID LVL RIDGING ACROSS THE REGION THIS MORNING WITH A LARGE
AREA OF STRATUS TRAPPED UNDERNEATH. DUE TO EXTENSIVE CLOUD COVER
AND SOME MIXING STILL OCCURRING IN BDRY LYR THE PREVIOUS FCST OF
FREEZE AND FROST IN PARTS OF THE CWA HAS BEEN GREATLY
REDUCED/ELIMINATED. HAVE DROPPED FROST ADV FOR WIS ZONES AND
CHANGED FRZ WARNING TO FROST ADV IN ARROWHEAD. MOST SITES IN
HEADLINE AREA IN NE MN HAVE BEEN WARMING SINCE MIDNIGHT.
&&
.SHORT TERM...(TODAY AND TOMORROW)
ISSUED AT 319 AM CDT THU SEP 18 2014
TODAY...A TRANSITION DAY AHEAD AS SFC HIGH SHIFTS FARTHER EAST
INTO QUEBEC AND A WARM ADVECTION REGIME DEVELOPS. MAIN CHALLENGE WILL
BE FORECASTING EVOLUTION OF SKY CONDITIONS. USING A BLEND OF
NARRE-TL/HRRR CEILING OUTPUT AND 4KM SPC WRF TOTAL COLUMN
CONDENSATE PRODUCTS SUGGESTS THAT EXTENSIVE AREA OF STRATUS WILL
BEGIN TO SHIFT AND/OR ERODE FROM WEST TO EAST TODAY. LAST AREA TO
SCATTER MAY BE ALONG NSHORE LATER TODAY. A COOL DAY NEAR LAKE
SUPERIOR WITH MOST HI-RES NWP SHOWING MID 50S FOR MAX TEMPS.
TONIGHT...A FRONTAL BDRY ASSOCIATED WITH A MID LVL SHORTWAVE TROF
WILL MOVE TOWARDS THE NRN PLAINS BY EARLY MORNING. AHEAD OF THIS
FEATURE A STRENGTHENING LLJ WILL MOVE ACROSS THE REGION WITH THE
MAX MSTR TRANSPORT SHIFTING NORTH OF THE REGION INTO ONTARIO.
DEEP LAYER WARM ADVECTION APPEARS TO LIMIT SIG CONVECTIVE
DEVELOPMENT IN THE CWA..EXCEPT NWRN PART OF KOOCH COUNTY. ELEVATED
CAPE MAY REACH ABOUT 500 J/KG AND SUFFICIENT DEEP LAYER SHEAR
EXISTS TO PRODUCE AN ISOLATED STRONG STORM. MDL XSECTS AND FCST
COND PRESS DEFICITS SHOW A RAPID EXPANSION OF LOW STRATUS
OVERNIGHT. SREF PROB SFC VIS PRODUCTS INDICATE A THREAT OF SOME
BR/FG DEVELOPMENT OVER ERN CWA HOWEVER HAVE NOT INCLUDED AT THIS TIME.
TOMORROW...SFC FRONT WILL MOVE EAST ACROSS NRN ONTARIO BUT LAG
WEST AS IT STRETCHES SOUTH INTO CONUS. A WARM ADVECTION PATTERN
WILL CONTINUE ACROSS THE REGION WITH HIGHER POPS TIED INTO EXITING
LLJ/MSTR TRANSPORT AXIS. THIS PLACES HIGHEST POPS OVER NRN MN
ZONES IN THE MORNING AND ACROSS NWRN WISC ZONES IN AFTN.
CONVECTIVE POTENTIAL SHOWS LARGE DEEP LAYER SHEAR BUT LIMITED
INSTABILITY...EITHER ELEVATED OR SFC BOUND. BEST CO LOCATION OF
INSTABILITY/SHEAR WOULD FAVOR SWRN CWA...IF ANYWHERE AT ALL...FOR
SOME CONVECTIVE DEVELOPMENT.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 319 AM CDT THU SEP 18 2014
FOCUS FOR LONG TERM IS ON LONG WAVE TROUGH THAT DIVES ACROSS SRN
CANADA AND SWEEPS OVER THE WESTERN GREAT LAKES REGION THROUGH THE
WEEKEND. SEVERAL EMBEDDED SHORT WAVES WILL TRIGGER SHOWERS...AND A
POSSIBLE ISOLD TSTORM...THROUGH THE WEEKEND. ATTM...THE H85 TROUGH
AXIS/COLD FRONT IS FCST TO DROP ACROSS THE FORECAST AREA THROUGH THE
DAY SATURDAY. THIS WILL BRING A TRANSITION TO NW WINDS AND COLD AIR
ADVECTION...AS WELL AS A CHC FOR SHOWERS AND A POSSIBLE
THUNDERSTORM. HAVE INCREASED WINDS/GUSTS BOTH SATURDAY AND SUNDAY
AFTERNOONS IN RESPONSE TO THE STEEP LAPSES ASSOCIATED WITH THE COOL
MID LEVEL TEMPS. BY MONDAY...MID LEVEL RIDGING RETURNS TO THE
DAKOTAS AND THE REMAINDER OF THE WEEK LOOKS TO REMAIN DRY. A RETURN
FLOW DEVELOPS AHEAD OF ANOTHER COLD FRONT
WEDNESDAY/THURSDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 100 AM CDT THU SEP 18 2014
A COOL AND MOIST EASTERLY FLOW HAS BROUGHT WIDESPREAD IFR/MVFR
CIGS TO THE FORECAST AREA. CONDITIONS SHOULD IMPROVE FAIRLY
QUICKLY ON THURSDAY...WITH VFR FOR MUCH OF THE AREA BY LATE
MORNING AS DRIER AIR BUILDS ACROSS THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 56 49 64 57 / 0 20 70 40
INL 62 54 69 55 / 0 60 60 50
BRD 67 56 71 59 / 0 20 50 40
HYR 62 54 68 62 / 0 10 60 60
ASX 58 49 67 59 / 0 10 60 50
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FROST ADVISORY UNTIL 7 AM CDT THIS MORNING FOR MNZ012-021.
BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR MNZ037.
WI...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR WIZ001.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ142>145.
&&
UPDATE...CANNON
SYNOPSIS...CANNON
SHORT TERM...CANNON
LONG TERM...GRANING
AVIATION...GRANINGHazardous weather outlook, Sep 18, 4:23 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 423 AM CDT THU SEP 18 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 423 AM CDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE EARLY THURSDAY MORNING ACROSS THE ARROWHEAD OF MINNESOTA INLAND FROM LAKE SUPERIOR. DANGEROUS SWIMMING CONDITIONS WILL BE FOUND ALONG PARK POINT BEACH...AND SUPERIOR POINT...IN THE TWIN PORTS. PLEASE REFER TO THE LATEST SURF FORECAST FOR MORE DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT NORTHWEST OF A LINE FROM CRANE LAKE TO CASS LAKE IN NORTHEAST MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND FRIDAY AND SATURDAY. AT THIS TIME THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-191130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 423 AM CDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS ARE EXPECTED FOR SMALL CRAFT TODAY AND THIS EVENING FOR PARTS OF WESTERN LAKE SUPERIOR. PLEASE REFER TO THE LATEST NEAR SHORE FORECAST FOR ADVISORIES THAT MAY BE IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND FRIDAY AND SATURDAY. AT THIS TIME THE THREAT OF SEVERE WEATHER IS LOW. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:52 AM CDT | Frost Advisory | DLH | Cook, Lake | 2 hr |
| Sep 18, 7:33 AM CDT | Small Craft Advisory | DLH | 74 min |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.